Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 12, 2015, 4:43 PM CDT for Crane County, Ector County, Texas. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2015, 4:43 PM CDT (21:43 UTC)
- Expired
- Apr 12, 2015, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Crane County, TX, Ector County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 4:58 PM CDT | TSTM WND GST 50 | 9 Sw Odessa, TX | WEST ODESSA FIRE CHIEF REPORTED 40-50 MPH WINDS. |
| Apr 12, 5:00 PM CDT | HAIL 0.5 | 9 Sw Odessa, TX | |
| Apr 12, 5:05 PM CDT | HAIL 1.25 | 8 W Odessa, TX | |
| Apr 12, 5:37 PM CDT | HAIL 1 | Odessa, TX | THE ECTOR COUNTY S.O. REPORTED QUARTER SIZE HAIL IN SOUTH ODESSA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267
WUUS54 KMAF 122143
SVRMAF
TXC103-135-122230-
/O.NEW.KMAF.SV.W.0014.150412T2143Z-150412T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
443 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRANE COUNTY IN WEST TEXAS...
SOUTHERN ECTOR COUNTY IN WEST TEXAS...
* UNTIL 530 PM CDT
* AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PENWELL...
AND MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEST ODESSA...ODESSA...PENWELL...PLEASANT FARMS AND ODESSA
SCHLEMEYER FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3198 10229 3166 10230 3156 10276 3165 10276
3178 10274
TIME...MOT...LOC 2143Z 251DEG 17KT 3173 10260
HAIL...1.75IN
WIND...60MPH
$$
AKL1 follow-up statement
296
WWUS54 KMAF 122203
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 PM CDT SUN APR 12 2015
TXC103-135-122230-
/O.CON.KMAF.SV.W.0014.000000T0000Z-150412T2230Z/
ECTOR TX-CRANE TX-
503 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CRANE AND SOUTHERN ECTOR COUNTIES UNTIL 530 PM CDT...
AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
PENWELL...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY
TO MOBILE HOMES...ROOFS AND OUTBUILDINGS. IN ADDITION...
VERY HEAVY RAINFALL WILL LIKELY RESULT IN LOCALIZED
FLASH FLOODING OF LOW LYING AREAS.
LOCATIONS IMPACTED INCLUDE...
WEST ODESSA...ODESSA...PLEASANT FARMS AND ODESSA SCHLEMEYER FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3198 10229 3166 10230 3156 10276 3165 10276
3178 10274
TIME...MOT...LOC 2202Z 251DEG 17KT 3176 10250
HAIL...1.75IN
WIND...70MPH
$$
AKLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 4:10 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 12, 4:10 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 PM CDT Sun Apr 12 2015 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... Areas of showers and thunderstorms are expected to continue across the area through the next 24 hours. Winds will be gusty in and near storms. Winds are primarily expected to be out of the south to southwest although they will be variable with convection around the area. A cold front with elevated and gusty north winds will come into the area Monday afternoon. Low ceilings are possible for CNM around 12z and everywhere else beginning Monday late afternoon. && .PREV DISCUSSION... /ISSUED 208 PM CDT Sun Apr 12 2015/ DISCUSSION... Water vapor clearly depicts an upper low sw of KELP with a model initialized 50-60kt 4h jet. Broad mid level lift is evident too as seen in cyclonically curved cloud shield on IR, along with cooling cloud tops. Summary model depiction of this is probably best seen thru NAM/GFS OMEGA fields, which translate lift across the CWFA between thru 03z. Lift will be within the 3rd standard deviation positive PW anomalies and SHRA/TSRA should proliferate in this environment. Between 18Z-19Z there were approx 300 lightning strikes within 10-100 miles s of Rio Grande. The models attempt to capture precip shield that moves SW-NE today, with a low level wind shift from S to W. Heavy rain is a concern too with such high ambient mstr content, however cells will be moving about 30 mph, so flooding concerns will remain mostly local but certainly exist! A few stong/severe storms cannot be ruled out either in this modest CAPE/low shear environment, downburst winds/hail. Convection will probably be strongest on leading edge of the reference rain cooled air and by late in the day/early this evening there could be a few areas of further enhancement. One could be across the central PB where the airmass may have greatest SB destabilization and a second across the Lower Trans Pecos where richest surface mstr will be. PoPs will mostly wane into the night. There will be an exception though, SE NM. Around 12Z wrap around precip will develop in the area from S Plains into E-SE NM. Cold front is now shown to arrive much earlier Monday and this will tend to renew precip development for areas n of I-20, where it will be noticeably cooler. Precip decreases Mon night/early Tue AM, but there will be lingering showers, followed by cool, but drier conditions Tue PM. A mid level trof will deepen near the 4-Corners Wed with high based SHRA/TSRA possible W-NW late Wed PM into the night. Assocd frontal timing is uncertain due to uncertainty wrt where upper low will be. GFS brings the upper low across to the n with drier/cooler low level air Fri-Sunday. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Apr 12, 1:29 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 129 PM CDT SUN APR 12 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 129 PM CDT SUN APR 12 2015 /1229 PM MDT SUN APR 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT...MAINLY ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN LOW ROLLING PLAINS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. A STORM OR TWO MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLASH FLOODING WITH BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE MONDAY...MAINLY ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS MAY BECOME STRONG...WITH HAIL AND GUSTY WINDS. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY IN ARROYOS AND AREAS WITH POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Apr 12, 2:32 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT SUN APR 12 2015 TXZ058-067-122015- WARD-REEVES COUNTY AND UPPER TRANS PECOS- 232 PM CDT SUN APR 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL REEVES AND WESTERN WARD COUNTIES UNTIL 315 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF PYOTE AT 232 PM CDT...MOVING NORTHEAST AT 20 MPH. THE AREA AFFECTED INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 41 AND 61. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3162 10333 3151 10304 3124 10330 3127 10340 TIME...MOT...LOC 1932Z 205DEG 19KT 3135 10333
Special weather statement, Apr 12, 3:12 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 PM CDT SUN APR 12 2015 TXZ058-060-067-122115- WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS- 312 PM CDT SUN APR 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL WARD...EAST CENTRAL REEVES AND SOUTHEASTERN WINKLER COUNTIES UNTIL 415 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF PYOTE AT 312 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO NICKEL-SIZED HAIL AND STRONG WINDS UP TO 55 MPH... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3180 10311 3167 10279 3131 10309 3140 10325 TIME...MOT...LOC 2012Z 205DEG 19KT 3142 10316
Local storm report, Apr 12, 3:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 W MENTONE 31.71N 103.63W
04/12/2015 E1.75 INCH LOVING TX PUBLIC
&&
AKLLocal storm report, Apr 12, 4:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL JAL 32.11N 103.19W
04/12/2015 E0.25 INCH LEA NM PUBLIC
&&
GREGORY.MURDOCHSpecial weather statement, Apr 12, 4:41 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 PM CDT SUN APR 12 2015
NMZ034-TXZ050-060-122230-
WINKLER-ANDREWS-SOUTHERN LEA COUNTY-
341 PM MDT SUN APR 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTH CENTRAL WINKLER...SOUTHEASTERN LEA AND SOUTHWESTERN
ANDREWS COUNTIES UNTIL 430 PM MDT/530 PM CDT/...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER JAL
AT 340 PM MDT/440 PM CDT/...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3245 10317 3226 10289 3208 10303 3201 10317
3200 10335
TIME...MOT...LOC 2140Z 218DEG 17KT 3213 10318The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:32 PM CDT | Special Weather Statement | MAF | Ward | 43 min |
| Apr 12, 3:12 PM CDT | Special Weather Statement | MAF | Ward | 63 min |
| Apr 12, 3:37 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Winkler | 53 min |
| Apr 12, 3:40 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 50 min |
| Apr 12, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Upton, Ward | 49 min |
| Apr 12, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 48 min |
| Apr 12, 4:41 PM CDT | Special Weather Statement | MAF | Winkler | 49 min |
| Apr 12, 5:07 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Apr 12, 5:08 PM CDT | Special Weather Statement | MAF | Crane | 52 min |
| Apr 12, 5:25 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 65 min |
| Apr 12, 5:31 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 59 min |
| Apr 12, 5:33 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton, Ward | 42 min |
| Apr 12, 5:36 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Apr 12, 5:41 PM CDT | Special Weather Statement | MAF | Gaines | 34 min |
| Apr 12, 6:06 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Apr 12, 6:16 PM CDT | Special Weather Statement | MAF | Gaines | 29 min |
| Apr 12, 6:23 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 12, 6:25 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.